Hail, Laramie
- When
- July 10, 5:15 PM MST to 5:35 PM MST
- Where
- Laramie County, 11.44 mi WSW of Albin
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.350, -104.300
Penny to quarter size hail was reported southeast of Gun Barrel.
Early evening thunderstorms produced large hail in eastern Laramie County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Early evening thunderstorms produced large hail in eastern Laramie County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 10, 4:43 PM MST, 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 543 PM MDT WED JUL 10 2013 .UPDATE... ISSUED AT 542 PM MDT WED JUL 10 2013 THUNDERSTORMS SO FAR HAVE NOT BEEN AS WIDESPREAD OR INTENSE AS EXPECTED AS OF 2315Z. STRONGEST STORMS WERE LOCATED OVER FAR NORTHERN GOSHEN AND WEST CENTRAL SIOUX COUNTIES. POTENTIAL STILL EXISTS FOR ADDITIONAL STRONG STORMS OVER THE PANHANDLE AND NEARBY PARTS OF WYOMING THROUGH THE EVENING...WITH THE MOIST AND UNSTABLE ATMOSPHERE. IN A RECENT UPDATE HAVE INCREASED POPS OVER THE NORTHERN PANHANDLE FOR THE EVENING AND ADJUSTED POPS ELSEWHERE. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 158 PM MDT WED JUL 10 2013 A FEW SHOWERS AND STORMS ONGOING OVER AND JUST EAST OF THE LARAMIE RANGE EARLY THIS AFTERNOON. EXPECT THIS TO GRADUALLY INCREASE THROUGH LATE THIS AFTERNOON AS IT MOVES EAST AND SOUTHEAST. EXPECT THE ACTIVITY TO CLEAR THE CWA EARLY THIS EVENING. A FEW STORMS COULD BE SEVERE WITH GOOD SHEAR AND INSTABILITY IN PLACE...ESPECIALLY OVER THE SOUTHERN PANHANDLE. DRIER AND VERY WARM/HOT CONDITIONS EXPECTED THURSDAY AS AN UPPER RIDGE MOVES ACROSS THE REGION WITH TEMPERATURES LIKELY TOPPING OUT AROUND 100 OVER PARTS OF THE PANHANDLE. ISOLATED CONVECTION NOT OUT OF THE QUESTION OVER THE PLAINS BUT WILL MAINTAIN SILENT POPS FOR NOW. THE UPPER RIDGE WILL SIFT EAST AND TILT SW-NE THURSDAY NIGHT AND FRIDAY LEAVING A MORE SWLY FLOW ALOFT OVER THE AREA. THIS WILL ADVECT SOME INCREASED MOISTURE BACK ACROSS THE CWA AND WITH ANY RIPPLES IN THE FLOW SHOULD SEE SOME INCREASE IN MAINLY LATE DAY CONVECTION FRIDAY INTO FRIDAY EVENING. TEMPERATURES A BIT COOLER FRIDAY DUE TO LOWER 700MB TEMPS BUT STILL VERY WARM OVERALL. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 300 PM MDT WED JUL 10 2013 ALL MODELS SHOW THE STRONG UPPER LEVEL HIGH REMAINING OVER THE CENTRAL GREAT PLAINS THROUGH THE WEEKEND...AND LIKELY BUILDING NORTH AS WELL. THIS GENERAL PATTERN WILL ALLOW SUBTROPICAL MOISTURE TO MOVE NORTHWARD OVER THE ROCKYS AND REMAIN OVER THE AREA POSSIBLY INTO EARLY NEXT WEEK AS THE RIDGE FLATTENS A BIT. LLVL INSTABILITY AND HIGH PW/S OVER 1.00 INCH TO 1.50 INCHES WILL RESULT IN AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS OVER MOST OF THE AREA BOTH SATURDAY AND SUNDAY. THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST WYOMING EARLIER IN THE AFTERNOON AND THEN MOVE EASTWARD INTO WESTERN NEBRASKA LATER IN THE AFTERNOON OR IN THE EVENING. A FEW STRONG TSTORMS ARE POSSIBLE EAST OF THE LARAMIE RANGE...BUT 0-6KM SHEAR APPEARS TO BE MINIMAL ON SATURDAY...AND MAYBE MODERATE ON SUNDAY. THE GEM AND ECMWF APPEAR TO BE MORE AGGRESSIVE...SHOWING THE POSSIBILITY OF HEAVY RAIN WITH VERY SLOW STORM MOTION THIS WEEKEND. INCREASED POP BETWEEN 30 TO 60 PERCENT ACROSS THE AREA...HIGHEST OVER THE MOUNTAINS. FOR NEXT WEEK...THE GFS SHOWS THE UPPER LEVEL HIGH RETROGRADING WESTWARD WHICH WILL RESULT IN HIGHER SUBSIDENCE ALOFT OVER THE EASTERN PLAINS. THIS MAY ENOUGH TO LIMIT TSTORM DEVELOPMENT EAST OF I25...WITH SHOWERS AND TSTORMS CONTINUING OVER THE HIGHER TERRAIN OF SOUTHEAST WYOMING. ECMWF STILL SHOWS THIS HIGH FURTHER EAST WITH TSTORM ACTIVITY MORE WIDESPREAD ACROSS THE FORECAST AREA. KEPT POP BETWEEN 10 TO 20 PERCENT FOR NOW EAST OF THE LARAMIE RANGE DUE TO UNCERTAINTY WITH THE POSITION OF THE UPPER LEVEL HIGH. MAX AND MIN TEMPERATURES WILL REMAIN WELL ABOVE NORMAL THROUGH THE WHOLE FORECAST PERIOD...WITH HIGHS IN THE MID TO UPPER 80S WEST OF THE LARAMIE RANGE...AND 90S ELSEWHERE. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY AFTERNOON) ISSUED AT 542 PM MDT WED JUL 10 2013 VFR CONDITIONS WILL CONTINUE OVER THE CWA THROUGH FRIDAY. PATCHY LOW CLOUDS AND FOG MAY BE POSSIBLE ALONG AND JUST EAST OF THE SOUTHERN LARAMIE RANGE BETWEEN 08Z AND 15Z. SOME THUNDERSTORMS WILL CONTINUE OVER THE EAST PART OF THE CWA THROUGH 05Z. THEN AFTER A DRIER DAY THURSDAY...MORE LATE DAY STORMS CAN BE EXPECTED FOR FRIDAY. BRIEF MVFR CEILINGS AND VISIBILITIES IN RAIN WILL BE POSSIBLE WITH THE ACTIVITY. && .FIRE WEATHER... ISSUED AT 158 PM MDT WED JUL 10 2013 NO CONCERNS EXPECTED AS WEATHER ELEMENTS ARE EXPECTED TO REMAIN NON-CRITICAL OTHER THAN SOME LOW AFTERNOON RELATIVE HUMIDITIES OVER PARTS OF SOUTHEAST WYOMING ON THURSDAY. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR INTO THIS EVENING MAINLY OVER SOUTHEAST PARTS OF THE CWA...WITH MORE WIDESPREAD ACTIVITY IN THE AFTERNOONS AND EVENINGS FRIDAY INTO EARLY NEXT WEEK AS SOME MONSOONAL-TYPE MOISTURE MOVES ACROSS THE REGION. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...WEILAND SHORT TERM...RE LONG TERM...TJT AVIATION...WEILAND FIRE WEATHER...RE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 145 PM MDT WED JUL 10 2013 WYZ101-103>106-109>116-111100- CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE- 145 PM MDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP WEST OF THE LARAMIE RANGE THIS AFTERNOON THEN END EARLY THIS EVENING. SOME OF THE STORMS WILL PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED MAINLY LATE DAY THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH MONDAY. THE PROBABILITY FOR SEVERE THUNDERSTORMS WILL BE LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ102-107-108-117>119-111100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-EAST PLATTE COUNTY- GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 145 PM MDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND MOVE EAST AND SOUTHEAST INTO THIS EVENING. SOME OF THE THUNDERSTORMS MAY PRODUCE SEVERE WEATHER WITH LARGE HAIL AND DAMAGING WIND GUSTS THE MAIN THREAT THOUGH AN ISOLATED BRIEF TORNADO IS POSSIBLE AS WELL. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR PLATTE... GOSHEN AND LARAMIE COUNTIES IN WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED MAINLY LATE DAY THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH MONDAY. THE PROBABILITY FOR SEVERE THUNDERSTORMS WILL BE LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
434 PM MDT WED JUL 10 2013
WYZ102-108-102300-
GOSHEN COUNTY WY-NIOBRARA COUNTY WY-
434 PM MDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NIOBRARA AND NORTHERN
GOSHEN COUNTIES UNTIL 500 PM MDT...
AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RAWHIDE BUTTES...OR 10 MILES SOUTH OF
LUSK...MOVING EAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
JAY EM...
PRAIRIE CENTER...
VAN TASSELL...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4269 10406 4237 10405 4244 10456 4247 10465
4260 10466 4261 10482 4277 10480
TIME...MOT...LOC 2233Z 290DEG 13KT 4261 10448
LIEBLSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
455 PM MDT WED JUL 10 2013
WYZ102-107-108-102330-
EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-NIOBRARA COUNTY WY-
455 PM MDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN PLATTE...
SOUTHERN NIOBRARA AND NORTHWESTERN GOSHEN COUNTIES UNTIL 530 PM
MDT...
AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RAWHIDE BUTTES...OR 9 MILES SOUTH OF LUSK...
MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
RAWHIDE BUTTES...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
&&
LAT...LON 4265 10418 4248 10437 4255 10465 4263 10475
4272 10463 4273 10448
TIME...MOT...LOC 2255Z 309DEG 16KT 4262 10448
LIEBLSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
519 PM MDT WED JUL 10 2013
NEZ095-WYZ102-102345-
NIOBRARA COUNTY WY-NORTH SIOUX NE-
519 PM MDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SIOUX AND FAR
SOUTHEASTERN NIOBRARA COUNTIES UNTIL 545 PM MDT...
AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES WEST OF HARRISON...OR 18 MILES EAST OF
LUSK...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HARRISON...
VAN TASSELL...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
&&
LAT...LON 4281 10387 4259 10386 4261 10406 4261 10425
4271 10424 4281 10415
TIME...MOT...LOC 2318Z 269DEG 13KT 4270 10410
LIEBLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 534 PM MDT WED JUL 10 2013 WYZ118-119-110015- CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY- 534 PM MDT WED JUL 10 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST LARAMIE COUNTY UNTIL 615 PM MDT... AT 532 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GUN BARREL...OR 30 MILES NORTHEAST OF CHEYENNE...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GUN BARREL... MERIDEN REST AREA... ALBIN... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4156 10406 4132 10406 4135 10446 4157 10446 TIME...MOT...LOC 2334Z 269DEG 13KT 4144 10436 LIEBL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 539 PM MDT WED JUL 10 2013 NEZ054-110030- KIMBALL NE- 539 PM MDT WED JUL 10 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KIMBALL COUNTY UNTIL 630 PM MDT... AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF PINE BLUFFS...OR 18 MILES WEST OF KIMBALL...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... OLIVER CAMPGROUND... OLIVER RESERVOIR... BUSHNELL... THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 2 AND 18. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4139 10371 4119 10369 4119 10405 4139 10405 TIME...MOT...LOC 2340Z 284DEG 12KT 4129 10398 LIEBL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 545 PM MDT WED JUL 10 2013 WYZ108-110030- GOSHEN COUNTY WY- 545 PM MDT WED JUL 10 2013 ...SIGNIFICANT WEATHER ADVISORY FOR FAR NORTHEASTERN GOSHEN COUNTY UNTIL 630 PM MDT... AT 541 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JAY EM...OR 19 MILES SOUTH OF LUSK...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... JAY EM... PRAIRIE CENTER... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4260 10406 4233 10406 4239 10448 4260 10442 TIME...MOT...LOC 2345Z 281DEG 14KT 4249 10437 LIEBL
The Cheyenne radar (KCYS), 48 km away, was scanning. The volume nearest the first event began at 00:14 UTC.
7 hail, 1 thunderstorm wind. Local standard time, as filed.
Penny to quarter size hail was reported southeast of Gun Barrel.
Wind gusts estimated near 70 mph damaged solar lights around a property in Burns.
Quarter to golf ball size hail was reported west of Pine Bluffs.
Quarter to ping pong ball size hail was reported west of Pine Bluffs.
Quarter size hail was reported west of Pine Bluffs.
Quarter size hail was reported southwest of Pine Bluffs.
Ping pong ball size hail broke vehicle windshields along Interstate 80 between mile markers 396 and 397.
Quarter size hail was reported along Interstate 80 between mile markers 397 and 398.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2013Every state in 2013This day in weather historyWarnings in Wyoming, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451920, 452212, 451921, 451922, 451933, 451923, 451925, 451927.